Texas, 2025Tornadoes and Flash Flood in Texas, June 12 to 13, 2025
June 12 to 13, 2025 · NWS HGX · 11 events in 5 counties and zones
Storms occurring overnight, producing damaging winds, flooding and brief tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $245,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms occurring overnight, producing damaging winds, flooding and brief tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 11, 11:35 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 11, 11:35 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1235 AM CDT Thu Jun 12 2025
...New AVIATION...
.UPDATE...
Issued at 957 PM CDT Wed Jun 11 2025
Enough of the 00z HREF members show a southward trend with the
potentially higher rainfall totals tonight-Thurs morning for me
to pull the trigger on an expanded Flood Watch. Considering this
may all start at night, think it's best to do it now despite
low confidence on the specifics. Exactly who/when sees the most
rain is quite low and will likely hinge on the mesoscale. Overall,
model signals remain consistent in suggesting somewhere in SE Tx
has potential to see some swaths of 6+" of rain embedded within
the lower overall geographic averages...but specifics are vague at
this time unfortunately. 47
&&
.SHORT TERM...
(This evening through Thursday Night)
Issued at 200 PM CDT Wed Jun 11 2025
The line of showers and thunderstorms that passed through
Southeast Texas this morning is finally exiting to our east and
only light rain is trailing behind the line as of 2 PM this
afternoon. Things are expected to quiet down for the rest of today
and into early tonight. Thanks to today's rain and cloud coverage,
afternoon temperatures have so far stayed in the 80s for many
locations.
Another cluster of showers and thunderstorms are expected to
develop just north and west of the Brazos Valley and Piney Woods
region later tonight and could move into this area during the
overnight hours. Hi-Res models indicate the line of showers and
storms arriving the Houston Metro area sometime near sunrise and
the coastal locations two hours or so after. Some of these storms
may once again become strong to severe, capable of producing
strong gusty winds, frequent lightning, and hail. SPC has a
Marginal Risk (level 1 of 5) for severe thunderstorms for all of
Southeast TX. In addition, periods of heavy rainfall can be
expected and may lead to minor flooding along roadways and poor
drainage areas. WPC has a Slight Risk (level 2 of 4) for excessive
rainfall for all of Southeast TX. The high temperatures for
Thursday are expected to be in the lower to mid 80s along the
Brazos Valley and Piney Woods region, and the mid to upper 80s
elsewhere.
Isolated showers are possible Thursday night. Otherwise, expect
partly cloudy to cloudy skies and low temperatures in the lower to
mid 70s for areas north of I-10 and the upper 70s to lower 80s for
areas near and south of I-10.
Cotto
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 200 PM CDT Wed Jun 11 2025
The potential for showers and storms continues in the long term;
though the intensity and coverage should be less than what we have
had in the previous days. Persistent southerly surface flow and
low level moisture will support showers and storms on Friday,
mainly during the peak of daytime heating. As we head into the
weekend, a weak mid-level ridging will build in across the
southern CONUS. While we normally get drier conditions with the
presence of the ridge, the region will be positioned in the
eastern edge/weaker side of this ridge, resulting in subtle
shortwaves across our region. In other words, rain and storm
chances will continue during the weekend and into early next week
due to the combination of daytime heating, surface boundaries
(seabreeze)and subtle upper-level forcing (passing shortwaves).
Given multiple rounds of precipitation or training storms over the
past few days, any additional rainfall will likely cause minor
flooding, especially in low-lying, flood-prone areas.
Cloud cover and daily rain/storm chances will keep highs in the
upper 80s to low 90s, with only isolated spots reaching the mid 90s.
Above normal temperatures continue during the night, resulting in
warm and muggy conditions. Overnight lows generally in the 70s.
JM
&&
.AVIATION...
(06Z TAF Issuance)
Issued at 1200 AM CDT Thu Jun 12 2025
CIGS presently filling in across the region with IFR CIGS
generally north of I-10 and MVFR to the south. May see some
improvements with convective mixing, though broadly expect FLs to
remain around this levels throughout the early morning hours,
filling in as the overnight period progresses. Seeing some
isolated showers and a few stray thunderstorms developing over the
west/southwest portions of SE Texas at the moment. Expect
activity to pick up from the southwest over the next few hours,
whilst a more robust line & complex of thunderstorms approaches
from the northwest. This line of stronger storms should push into
KCLL during the pre-dawn hours leading up to sunrise, continuing
SE though the Houston metro area around/after sunrise, pushing off
the coast past Galveston heading into the afternoon. Strong wind
gusts and low visibility from heavy rains will be possible with
these storms, along with a brief northerly wind shift as these
storms pass. Stratiform showers trail in the wake of the main
line of intense convection, tapering off from northwest to
southeast during the late morning throughout the afternoon. Expect
a lull in rainfall thereafter with another round of scattered
storms early Friday morning as CIGs fill in again.
03
&&
.MARINE...
Issued at 200 PM CDT Wed Jun 11 2025
Showers and thunderstorms will gradually taper off this afternoon
as the main disturbance moves further inland into the Louisiana
area. Elevated winds and seas, as well as brief waterspouts are
expected around any strong storms through late this afternoon.
Overall, light to occasionally onshore winds will prevail through
the week and into the upcoming week. The potential for scattered
showers and thunderstorms will continue each day. Any strong
storms will be capable of producing strong winds around 30 to 40
knots and elevated seas. Caution flags may be needed at times.
JM
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 90 74 89 / 30 50 10 40
Houston (IAH) 77 91 75 92 / 40 60 20 60
Galveston (GLS) 82 88 80 89 / 30 50 20 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through this evening for TXZ163-164-176-177-195>199-
210>213-226-227-235>238-313-335>338-436>438.
GM...Small Craft Should Exercise Caution until 10 AM CDT this morning
for GMZ330-335-350-355.
&&
SHORT TERM...Cotto
LONG TERM....JM
AVIATION...03
MARINE...JMIn the hours before
Special weather statement, Jun 12, 12:47 AM CST, 35 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
147 AM CDT Thu Jun 12 2025
TXZ235-236-335-336-120715-
Coastal Matagorda TX-Inland Matagorda TX-Coastal Jackson TX-
Inland Jackson TX-
147 AM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JACKSON AND WEST
CENTRAL MATAGORDA COUNTIES THROUGH 215 AM CDT...
At 147 AM CDT, Doppler radar was tracking a strong thunderstorm near
Schicke Point, or near Palacios, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palacios, Port Alto, Blessing, and Schicke Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2864 9632 2868 9632 2867 9639 2867 9637
2866 9636 2864 9635 2864 9636 2865 9642
2867 9641 2868 9642 2870 9641 2872 9641
2870 9644 2870 9646 2896 9643 2889 9613
2863 9625
TIME...MOT...LOC 0647Z 194DEG 15KT 2872 9635
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
03Local storm report, Jun 12, 1:09 AM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
209 AM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM Marine Tstm Wind 17 SSW La Ward 28.64N 96.61W
06/12/2025 M43 MPH GMZ330 TX Mesonet
Mesonet station VCAT2 1 NNE Port Lavaca.
0100 AM Marine Tstm Wind 21 SSW Palacios 28.42N 96.33W
06/12/2025 M39 MPH GMZ350 TX Mesonet
Mesonet station MBET2 13 ESE Magnolia Beach.
1124 PM Marine Tstm Wind 20 SSW Palacios 28.45N 96.39W
06/11/2025 M37 MPH GMZ330 TX Buoy
Buoy station PCNT2 Port O'Connor, TX.
&&Event by event
4 thunderstorm wind, 3 flood, 2 tornado, 1 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Matagorda
- When
- June 12, 1:22 AM CST
- Where
- Matagorda County, 0.61 mi W of (Psx)palacios Muni A
- Measured
- 76 kt (87 mph) estimated gust
- Reported by
- Public
- Coordinates
- 28.720, -96.260
A member of the public reported a number of large tree branches down in the area. Wind speeds were estimated at 88 mph using softwood trees with a degree of damage of 2. The maximum upper bound was utilized due to ground truth from KPSX airport.
Thunderstorm Wind, Matagorda
- When
- June 12, 1:23 AM CST
- Where
- Matagorda County, 0.69 mi N of (Psx)palacios Muni A
- Measured
- 83 kt (96 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 28.730, -96.250
Microburst produced a measured wind gust of 95 mph at the Palacios Airport. Most damage was confined to large tree branches snapped and some minor roof damage in the area.
Thunderstorm Wind, Matagorda
- When
- June 12, 1:25 AM CST
- Where
- Matagorda County, 1.84 mi NE of (Psx)palacios Muni A
- Measured
- 68 kt (78 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 28.740, -96.230
Widespread tree damage and minor damage to some metal buildings along Buffalo Road. Wind speeds were estimated at 78 mph using small outbuildings with a degree of damage of 1. The maximum upper bound was utilized due to ground truth from KPSX airport.
Tornado, Wharton
- When
- June 12, 2:05 AM CST to 2:10 AM CST
- Where
- Wharton County, 1.67 mi WNW of Iago to 0.52 mi NNW of Burr
- Rating
- EF0
- Path length
- 2.15 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 29.305, -95.997
An EF-0 tornado with winds of 75 mph began just east of Burr and produced some minor tree damage along its path as it travelled west across CR 117. An older shed also had its roof blown off along CR 111.
Tornado, Wharton
- When
- June 12, 2:20 AM CST to 2:28 AM CST
- Where
- Wharton County, 0.7 mi N of Dinsmore to 1.24 mi E of Wharton Jct
- Rating
- EF1
- Path length
- 1.65 mi
- Path width
- 130 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.330, -96.052
An EF-1 tornado with 100 mph winds touched down just behind some apartments northeast of Wharton and travelled east across CR 166, CR 133, and CR 129. The most extensive damage was along Everett and Holiness Lanes, just south of CR 166. Numerous homes sustained major roof damage and a number of trees had large branches snapped. As the tornado traveled east it continued producing mostly tree damage and some minor roof damage.
Flash Flood, Matagorda
- When
- June 12, 3:00 AM CST to 5:30 AM CST
- Where
- Matagorda County, 1.34 mi ENE of Blessing to 1.47 mi WNW of Blessing
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Storm Chaser
- Coordinates
- 28.875, -96.199
A storm chaser shared a video on social media showing the aftermath of heavy rains in Blessing Texas. A large area of standing water can be seen over one property. Additional videos showed debris over the roadway along FM 1862 from flooding. Shallow water was still flowing over the roadway several hours after the event concluded.
Hail, Polk
- When
- June 12, 3:42 AM CST
- Where
- Polk County, New Hope
- Measured
- 1.75 in hail
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.600, -94.970
Emergency manager passed along reports of large hail west of Goodrich. One person was injured after hail came through the victims bedroom window, striking them in the head.
Thunderstorm Wind, Polk
- When
- June 12, 3:42 AM CST
- Where
- Polk County, New Hope
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 30.600, -94.970
Emergency manager reported that 7 homes west of Goodrich were damaged by wind and hail. Most of these homes were located along FM 2969. Windows were knocked out, with some roof damage present. One mobile home had damaged siding. Wind speeds were estimated at 65 mph.
Flood, Harris
- When
- June 12, 4:32 AM CST to 6:30 AM CST
- Where
- Harris County, 0.42 mi ENE of Kingwood to 0.56 mi E of Kingwood
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 29.902, -95.313
Storm chaser shared video on social media showing ponding on I-69 frontage road.
Flood, Matagorda
- When
- June 12, 5:30 AM CST to June 13, 6:00 AM CST
- Where
- Matagorda County, 2.34 mi W of Blessing to 7.29 mi ENE of Blessing
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Storm Chaser
- Coordinates
- 28.869, -96.259
A storm chaser shared a video on social media showing the aftermath of heavy rains in Blessing Texas. A large area of standing water can be seen over one property. Additional videos showed debris over the roadway along FM 1862 from flooding. Shallow water was still flowing over the roadway several hours after the event concluded, with surrounding areas still inundated well after the rains ended.
Flood, Galveston
- When
- June 12, 6:30 AM CST to 9:45 AM CST
- Where
- Galveston County, 2.03 mi SW of Dickinson to 2.07 mi SW of Dickinson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.451, -95.076
AN emergency manager reported local street flooding at FM 517 at IH45, on FM 517 just west of the intersection at IH45.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in North Carolina, June 12 to 13, 2025$1.0 million · 0.75 in hail · 3 events
- Flood and Damaging Winds in Texas, June 12, 2025$129,000 · 71 kt wind · 8 events
- Tornado and Hail in Wyoming, June 12, 2025EF1 · 16 events
- Flash Flooding and Flooding in South Dakota, June 12 to 17, 2025$50,000 · 52 kt wind · 6 events
- Tornado and Flash Flooding in Texas, June 12 to 16, 2025EF0 · 31 events
- Damaging Winds in Tennessee, June 12, 2025$16,000 · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Arkansas, June 12 to 15, 2025EF0 · 9 events
- Hail and Damaging Wind in South Dakota, June 12, 20251.75 in hail · 8 events
- Flash Flood and Hail in Nebraska, June 12, 2025$10,000 · 1.75 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 12, 20256 events
- Hail and Damaging Winds in Minnesota, June 12, 20251.25 in hail · 4 events
- Hail and Damaging Wind in Minnesota, June 12, 2025$1,000 · 1.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266272, 1266277, 1266276, 1266284, 1266290, 1266341, 1266295, 1266297, 1266362, 1266381, 1266315.